MAUDE Adverse Event Report: DEPUY MITEK LLC US 8X30MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US 8X30MM MILAGRO ADVANCE INTERFERENCE SCREW; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Model Number 231821
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional pro-code: mai.(b)(4).Device received.A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Anchor was pulled out.It was reported that during the acl reconstruction, used screw driver to insert the anchor, when removed the driver, the screw also was pulled out.Changed another screw, the event re-happened.Changed another screw with this driver could insent anchor successfully.So the surgeon suspect it is related the anchors.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The complaint device was received and evaluated.Visual observation of the anchor under magnification revealed some small nicks in the exterior threads on the anchor.There were no other anomalies observed on the devices.The threads on the anchor appear stressed consistent with it being inserted into the bone.A hex driver was inserted into the anchor and seated properly.It was not difficult to remove the inserter from the anchor.It can be confirmed that this anchor pulled out.Typically, anchor pull outs are associated with incomplete insertion into the bone hole, using instruments not indicated to be used with the anchor, poor bone quality and applying excess force on suture during tensioning.Although we cannot discern a root cause, any of the aforementioned factors or a combination of factors could possibly lead to this failure.No nonconformances were identified for this part number, lot number combination per qlik query executed on 8/23/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history no nonconformances were identified for this part number, lot number combination per qlik query executed on 8/23/2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8X30MM MILAGRO ADVANCE INTERFERENCE SCREW
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9079632
Report Number1221934-2019-58381
Device Sequence Number2312649
Product Code HWC
UDI-Device Identifier10886705022267
UDI-Public(01)10886705022267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123362
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2020
Device Model Number231821
Device Catalogue Number231821
Device Lot NumberL649470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/12/2019
Patient Sequence Number1